MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-3893AE
Medical Device Problem Codes Leak/Splash (1354); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The zoll catheter was returned to zoll on 07/06/2017 for investigation.However, investigation is still in progress.A supplemental report will be filed when investigation has been completed.
 
Event or Problem Description
A patient was hospitalized and underwent treatment for hypothermia.An icy catheter was inserted into the right femoral vein on (b)(6) 2017.On the evening of (b)(6)2017 the nurse raised concern that they have replaced the saline bag three times (3 x 1000 ml) throughout the day.The catheter was replaced with a cool line catheter and therapy was resumed.Upon removal, the customer confirmed leak in the icy catheter.No patient consequences were reported.
 
Additional Manufacturer Narrative
The customer reported complaint was confirmed during functional testing.A pinhole leak was noted at the middle of the medial balloon.The integrity of the catheter balloons are 100 % verified by subjecting them to pressure test during manufacturing.However, the balloon burst may be due to a latent material defect.A visual inspection of the returned catheter was performed and no abnormalities with the catheter was seen.All infusion ports flushed successfully.During functional testing, the returned catheter was connected to a pressurized inflation device and pressure was increased up to 100psi.Immediately upon pressurization, a pinhole leak was noted at the middle of the medial balloon.Historical complaints were reviewed and two previous complaints were reported for icy catheter (lot # 64907) for a catheter leak.They are ccr 24772 reported on (b)(6) 2016 and ccr 30234 reported on (b)(6) 2017.In both ccr's reported complaints were not confirmed.

Brand Name
ZOLL IVTM ICY CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key6747711
Report Number3010617000-2017-00520
Device Sequence Number1602096
Product Code NCX
UDI-Device Identifier00849111075077
UDI-Public00849111075077
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-3893AE
Device Catalogue Number8700-0695-40
Device Lot Number64907
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/06/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/29/2017
Supplement Date Received by Manufacturer08/01/2017
Initial Report FDA Received Date07/27/2017
Supplement Report FDA Received Date08/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1